MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER
Model Number 1006
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the tip detached.A savion flx wire was selected for a procedure in the totally occluded lesion in the severely calcified posterior tibial artery.The physician highly manipulated the savion flx wire in an attempt to enter the lesion.The savion flx wire was unable to enter the lesion due to the severe calcification.The savion flx wire was removed to attempt a new wire.Upon removing the savion flx wire, it was observed that the tip of the wire was detached and remaining inside the patient.As the vessel was already occluded, the tip fragment was not causing any patient complications.The procedure was completed with a new savion flx wire.The patient was ok post procedure.
 
Event or Problem Description
It was reported the tip detached.A savion flx wire was selected for a procedure in the totally occluded lesion in the severely calcified posterior tibial artery.The physician highly manipulated the savion flx wire in an attempt to enter the lesion.The savion flx wire was unable to enter the lesion due to the severe calcification.The savion flx wire was removed to attempt a new wire.Upon removing the savion flx wire, it was observed that the tip of the wire was detached and remaining inside the patient.As the vessel was already occluded, the tip fragment was not causing any patient complications.The procedure was completed with a new savion flx wire.The patient was ok post procedure.It was further reported that: the procedure team tried to catch the tip fragment with a lasso but it did not work because it was such a small fragment.The patient has since been discharged home.
 
Additional Manufacturer Narrative
B5: describe event or problem: updated.H6: impact codes: added prolonged surgery for the lasso needed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B5: describe event or problem: updated.H6: impact codes: added prolonged surgery for the lasso needed.Device eval by manufacturer: the guidewire was returned for analysis.The small portion of the polymer jacket was detached at the very tip and not returned.Dimensional inspection was performed, and the outer diameters at the proximal, mid, and distal sections were found to be within specification.The overall length could not be measured due to the detached polymer section.

Brand Name
SAVION FLX
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11227385
Report Number2134265-2021-00745
Device Sequence Number3616574
Product Code DQX
UDI-Device Identifier08714729978824
UDI-Public08714729978824
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K180726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2021
Device Model Number1006
Device Catalogue Number1006
Device Lot Number0023803642
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2021
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer01/26/2021
02/16/2021
Initial Report FDA Received Date01/25/2021
Supplement Report FDA Received Date02/10/2021
03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;